Alert archive / Massachusetts / Flash Flood Warnings in 2013

Flash Flood Warning 24, NWS Boston/Norton, MA

July 1, 2013Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Jul 1, 2013, 2:39 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2013, 2:39 PM EDT (18:39 UTC)
Expired
Jul 1, 2013, 5:45 PM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 76 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 6.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WGUS51 KBOX 011839
FFWBOX
MAC017-027-012145-
/O.NEW.KBOX.FF.W.0024.130701T1839Z-130701T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
239 PM EDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MIDDLESEX COUNTY IN SOUTHEAST MASSACHUSETTS...
  NORTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 545 PM EDT

* AT 237 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA.  THESE THUNDERSTORMS MAY 
  PRODUCE UP TO 2 INCHES IN AN HOUR...AND FLASH FLOODING IS EXPECTED 
  TO BEGIN SHORTLY IN POOR DRAINAGE AREAS AND ALONG SOME SMALL 
  STREAMS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LEOMINSTER...CHELMSFORD...HARVARD...AYER...LITTLETON...WESTFORD...
  DUNSTABLE...LANCASTER...SHIRLEY AND GROTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADWAYS AND OBEY
ROAD CLOSURES. THOSE LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO
HIGHER GROUND IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
&&

LAT...LON 4262 7130 4244 7165 4250 7187 4270 7153

$$

THOMPSON
1 follow-up statement
319 
WGUS71 KBOX 012105
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
505 PM EDT MON JUL 1 2013

MAC017-027-012112-
/O.CAN.KBOX.FF.W.0024.000000T0000Z-130701T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX MA-WORCESTER MA-
505 PM EDT MON JUL 1 2013

...THE FLASH FLOOD WARNING FOR NORTHERN MIDDLESEX AND NORTHEASTERN
WORCESTER COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT IN THE NEAR TERM. THE FLASH FLOOD WATCH DOES REMAIN IN 
EFFECT...HOWEVER...THROUGH TUESDAY MORNING. STREAMS IN THE AREA WILL 
REMAIN HIGH. ANY ADDITIONAL THUNDERSTORMS WITH TORRENTIAL DOWNPOURS 
OVERNIGHT COULD CAUSE RENEWED FLOODING.

LAT...LON 4262 7130 4244 7165 4250 7187 4270 7153

$$

THOMPSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:11 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 1, 2:11 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT MON JUL 1 2013

.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL CONTINUE WITH HIT AND MISS SHOWERS
AND THUNDERSTORMS THROUGH MUCH OF THIS WEEK. THE CHANCES FOR
SHOWERS LOWER TOWARD THE END OF THIS WEEK INTO THIS WEEKEND AS
HIGH PRESSURE BACKS IN FROM THE WESTERN ATLANTIC.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
2 PM UPDATE...
WE HAVE RECEIVED A FEW SVR REPORTS OF DAMAGING WIND AND SEEING
LOW LEVEL ROTATION ON SOME OF THESE STORMS. WHILE MID LEVEL LAPSE
RATES ARE POOR AND MLCAPES ONLY AROUND 500 J/KG...WE HAVE SBCAPES
1000-1500 J/KG WHICH IS JUST ENOUGH INSTABILITY COMBINED WITH
30-40 KT EFFECTIVE SHEAR TO SUPPORT A FEW MINI SUPERCELLS. ISOLD
SVR THREAT WILL CONTINUE THIS AFTERNOON IN THE INTERIOR.

HEAVY RAINFALL REMAINS THE PRIMARY THREAT AND WE HAVE FLASH FLOOD
WARNINGS FROM N CT AND CENTRAL MA INTO S NH. AXIS OF HEAVY
RAINFALL IS A BIT FURTHER E THAN EARLIER ANTICIPATED ACROSS
CENTRAL MA AND IS ORIENTED WITHIN LOW LEVEL THETA-E RIDGE AXIS.
THE SFC BOUNDARY HAS MOVED LITTLE AND EXTENDS FROM THE CATSKILLS
TO THE BERKSHIRES. THIS BOUNDARY IS EXPECTED TO SLOWLY LIFT N
LATER THIS AFTERNOON AND LOW LEVEL THETA-E RIDGE AXIS FORECAST TO
MOVE BACK TO THE NW SO AXIS OF HEAVY RAINFALL SHOULD REORGANIZE
FURTHER TO THE WEST AS HEAVIER RAIN LIFTS NWD FROM NJ.

A SECONDARY AREA OF SHOWERS AND ISOLD TSTMS ASSOCD WITH THE LLJ
AND ELEVATED INSTABILITY MOVING N FROM THE OCEAN WILL AFFECT THE
S COAST MID TO LATE AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...

SURFACE BOUNDARY WILL CONTINUE TO BE SET UP ACROSS NORTH AND WEST OF
THE REGION. MODELS ARE SHOWING THAT THE BOUNDARY WILL TAKE MORE OF A
WEST TO EAST ORIENTATION. AM HESITANT TO JUMP ON THAT AT THIS
MOMENT. REGARDLESS BELIEVE PRECIP WILL WANE FOR MUCH OF THE REGION
EXCEPT FOR AREAS ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA.
THUNDER PROBABLY WILL DIMINISH SLIGHTLY AS HEATING IS
LOST...HOWEVER THERE IS STILL A POTENTIAL FOR ELEVATED CONVECTION.

TEMPERATURES WILL BE SIMILAR TO LAST NIGHT AS TROPICAL MOISTURE
PLUME CONTINUES TO STREAM ACROSS MUCH OF THE REGION.

TOMORROW...

SOME UNCERTAINTY LIES FOR TOMORROW. SOME MODELS KEEP HEAVY PRECIP
ACROSS THE NORTHWEST ZONES THROUGHOUT THE DAY...ALSO KEEPING MUCH OF
THE REGION SOCKED IN CLOUDS. OTHERS ARE SHOWING THE RAIN MOVING
OFF...CLOUDS COVER BREAKING AND ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS WILL DIURNALLY DEVELOP. LEANING TOWARDS THE SHOWER AND
THUNDERSTORM POTENTIAL AS BERMUDA HIGH CONTINUES TO PUSH DRY AIR IN
THE MID-LEVELS ACROSS THE REGION. THEREFORE THERE IS A CHANCE FOR
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION. WITH
HIGH DEWPOINTS AND PWATS STILL...EXPECT HEAVY DOWNPOURS TO OCCUR.
THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED FOR THIS REGION.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODELS REMAIN VERY CONSISTENT IN KEEPING A HIGH
AMPLITUDE BLOCKING PATTERN IN PLACE ACROSS THE LOWER 48 THROUGH
THIS PERIOD. AS THE LONGWAVE TROUGH ACROSS THE CENTRAL U.S.
STARTS TO SLOWLY RETROGRADE WEST...THE WESTERN EXTENT OF THE
BERMUDA HIGH WILL FOLLOW SUIT. WE WILL STILL HAVE A THREAT OF
SHOWERS/TSTMS...THOUGH THIS THREAT WILL GRADUALLY LOWER FROM EAST-
WEST LATE THIS WEEK.

A TROPICAL AIRMASS WILL REMAIN IN PLACE THROUGH THIS PERIOD WITH
PERSISTENT SOUTH-SOUTHWEST WINDS. PRECIPITABLE WATER VALUES REMAIN
IN THE 2.0 TO 2.2 INCH RANGE...SO ANY SHOWERS/TSTMS COULD PRODUCE
HEAVY RAINFALL. THIS ALONG WITH CONTINUED POTENTIAL TRAINING OF
CELLS IN THE DEEP SOUTHWEST FLOW WILL KEEP THE THREAT OF LOCALIZED
FLOODING GOING. AT THIS POINT...LOOKS LIKE THE BIGGEST THREAT
WILL BE ACROSS SOUTHERN NH/NORTH CENTRAL AND WESTERN MA INTO
NORTHERN CT THROUGH AT LEAST WEDNESDAY.

VERY GOD RUN-TO-RUN CONSISTENCY AND OVERALL AGREEMENT AMONGST THE
01/00Z GUIDANCE SUITE. ONCE AGAIN USED THE CONSENSUS SOLUTION TO
TREND THE ONGOING FORECAST. STILL ONLY AVERAGE CONFIDENCE IN THE
SMALLER-SCALE DETAILS SUCH AS THE TIMING OF INDIVIDUAL SHORTWAVES.
THESE ISSUES WILL RESOLVE THEMSELVES AS WE GO FORWARD IN TIME.

DETAILS...

WEDNESDAY-THURSDAY...CONTINUE TO NOTE CHANCE POPS...MAINLY ACROSS
THE FAR INTERIOR. LOOKS LIKE COVERAGE OF SHOWERS AND THUNDERSTORMS
WILL BE SLOWLY LOWERING EACH DAY AS THE WESTERN ATLANTIC RIDGE
BUILDS WEST. BEST CHANCES FOR RAINFALL WILL BE DURING THE
AFTERNOON/EARLY EVENING HOURS EACH DAY...THOUGH CAN NOT RULE OUT
SOME SHOWERS CONTINUING OVERNIGHT. HEAVY DOWNPOURS IN ANY
CONVECTION WILL CONTINUE.

FRIDAY-SUNDAY...CONTINUED WITH CHANCE POPS FRIDAY WITH A WEAK
SURFACE TROUGH EXPECTED IN OUR VICINITY. LOWERED POPS TO SLIGHT
CHANCE FOR THIS WEEKEND AS MORE RIDGING ALOFT IS EXPECTED TO BE IN
PLACE.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

MODERATE CONFIDENCE IN TRENDS. LOW CONFIDENCE ON TIMING.

WIDESPREAD SHOWERS/ISOLD TSTMS IN THE INTERIOR WILL CONTINUE THIS
AFTERNOON WITH SCT ACTIVITY DEVELOPING IN THE COASTAL PLAIN.
MVFR/IFR CONDITIONS WILL PREVAIL.

TONIGHT...SHOWERS WILL BE FOCUSED ACROSS NW ZONES THIS EVENING
WITH A DECREASE IN ACTIVITY OVERNIGHT. OTHERWISE EXPECT
WIDESPREAD IFR/LIFR CONDITIONS DEVELOPING IN LOW CLOUDS AND
PATCHY FOG. FOG WILL BE MOST DENSE ALONG THE S COAST.

TUESDAY...WIDESPREAD IFR/LIFR IN THE MORNING IS EXPECTED TO
IMPROVE TO MVFR/VFR IN THE AFTERNOON...ESPECIALLY INTERIOR.
IFR MAY PERSIST OVER THE CAPE/ISLANDS. ANOTHER ROUND OF SCT TO
NUMEROUS SHOWERS AND TSTMS EXPECTED.

KBOS TERMINAL...MODERATE CONFIDENCE. EXPECT LOWERING CIGS BY LATER
THIS AFTERNOON BUT EXACT TIMING IS UNCERTAIN. IFR EXPECTED
TONIGHT. BULK OF THE HEAVIER SHOWERS SHOULD REMAIN TO THE NW BUT
A FEW SHOWERS AND POSSIBLE TSTM WILL AFFECT THE AIRPORT.

KBDL TERMINAL...MODERATE CONFIDENCE. LOCALLY HEAVY SHOWERS WILL
CONTINUE THIS AFTERNOON DECREASING THIS EVENING. MAY SEE TEMPORARY
IMPROVEMENT TO MVFR BEFORE LOWERING BACK TO IFR TONIGHT. TIMING
UNCERTAIN.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

MODERATE CONFIDENCE.

NO CHANGES IN THE WEATHER PATTERN THROUGH MOST OF THIS WEEK.
THIS WILL MEAN SHOWERS AND SCATTERED TSTMS THROUGH AT LEAST
THURSDAY...SOME WITH HEAVY DOWNPOURS. THE DAYTIME MAY HAVE A
BASELINE OF VFR...BUT WITH MVFR-IFR CIGS AND VSBYS IN ANY
SHOWERS/TSTMS. THE VERY HUMID AIRMASS LINGERS THROUGH THIS
PERIOD...SO LATE NIGHT AND EARLY MORNING FOG WILL BRING IFR-LIFR
CIGS/VSBYS. THE LOW CLOUDS AND FOG MAY LINGER DURING THE DAYTIME
ACROSS PARTS OF THE CAPE AND ISLANDS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE.

EXPANDED SMALL-CRAFT ADVISORIES ACROSS THE OPEN WATERS FOR THE
PERIOD. ADDITIONAL HAZARDS INCLUDE CLUSTERS OF SHOWERS AND
THUNDERSTORMS...ALONG WITH FOG ACROSS THE SOUTH-SHORE WATERS.
VISIBILITIES LESS THAN ONE NAUTICAL MILE OR LESS WILL BE POSSIBLE AT
TIMES...ESPECIALLY DURING THE EVENING PERIODS. GUSTS UP TO 25 KTS
WILL BE POSSIBLE ON TUESDAY...ESP IN THE INNER WATERS OF CAPE COD
AND THE ISLANDS.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

MODERATE CONFIDENCE THROUGH THE PERIOD.

PERSISTENT SOUTHWEST FLOW GRADUALLY SHIFTS MORE WESTERLY THURSDAY
INTO FRIDAY. THESE WINDS...ALONG WITH CONTINUING SWELLS...SHOULD
MAINTAIN ROUGH SEAS ACROSS THE OUTER COASTAL WATERS INTO FRIDAY.
PATCHY VSBYS BELOW 1SM IN FOG MAINLY DURING THE NIGHTTIME HOURS.

&&

.CLIMATE...
PLEASE FIND THE TOP 5 WETTEST JUNE RAINFALL TOTALS FOR EACH OF
OUR FOUR CLIMATE SITES...THESE INCLUDE RAINFALL TOTALS FOR JUNE
2013 ENDING AT 1 AM THE MORNING OF JULY 1ST...

BOSTON...
1.  13.20 INCHES IN 1982
2.  11.58 INCHES IN 1998
3.  10.50 INCHES IN 2013
4.  10.09 INCHES IN 2006
5.   9.13 INCHES IN 1931

HARTFORD...
1.  13.60 INCHES IN 1982
2.  10.79 INCHES IN 2013
3.   9.66 INCHES IN 1972
4.   9.16 INCHES IN 2006
5.   8.08 INCHES IN 1937

PROVIDENCE...
1.  11.08 INCHES IN 1982
2.  10.08 INCHES IN 2013
3.   9.61 INCHES IN 1998
4.   9.24 INCHES IN 2006
5.   7.21 INCHES IN 1938

WORCESTER...
1.  12.17 INCHES IN 1982
2.  10.06 INCHES IN 2013
3.   9.68 INCHES IN 1998
4.   9.25 INCHES IN 1972
5.   8.31 INCHES IN 1922

&&

.EQUIPMENT...
KBOX 88D IS OUT OF SERVICE DUE TO A MECHANICAL ISSUE. TECHNICIANS
ARE ON SITE AND WORKING ON THE ISSUE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CTZ002.
MA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MAZ002>004-
     008>011-026.
NH...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NHZ011-012-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT TUESDAY FOR ANZ235-237-
     254>256.

&&

SYNOPSIS...BELK/DUNTEN
NEAR TERM...KJC
SHORT TERM...DUNTEN
LONG TERM...BELK
AVIATION...BELK/KJC
MARINE...BELK/KJC/DUNTEN
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jul 1, 5:09 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
509 AM EDT MON JUL 1 2013

CTZ002-MAZ002>004-008>011-026-020915-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
509 AM EDT MON JUL 1 2013

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HARTFORD COUNTY
CONNECTICUT AND NORTH CENTRAL AND WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THOUGH THURSDAY...A BROAD AREA OF RAIN WITH EMBEDDED HEAVY RAIN
SHOWERS AND THUNDERSTORMS WILL IMPACT THIS AREA. SIGNIFICANT
RAINFALL AMOUNTS OVER A SHORT PERIOD OF TIME WILL BE POSSIBLE...
POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING OF BOTH URBAN
AREAS AND SMALL RIVERS...CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

CTZ003-004-MAZ005>007-012>019-021-022-024-RIZ001>005-020915-
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
509 AM EDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT EXCEPT
FOR HARTFORD COUNTY...SOUTH CENTRAL MASSACHUSETTS AND MOST OF
EASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS COULD LEAD TO LOCALLY HEAVY RAINFALL. THIS
HEAVY RAINFALL COULD LEAD TO POOR-DRAINAGE AND URBAN NUISANCE
FLOODING LATER TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALIZED SIGNIFICANT RAINFALL OVER A SHORT PERIOD OF TIME WILL
BE POSSIBLE EARLY THIS WEEK...POTENTIALLY RESULTING IN FLASH
FLOODING OF BOTH URBAN AREAS AND SMALL RIVERS...CREEKS AND
STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

MAZ020-023-RIZ006-007-020915-
SOUTHERN BRISTOL MA-DUKES MA-WASHINGTON RI-NEWPORT RI-
509 AM EDT MON JUL 1 2013

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PORTIONS OF SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALIZED SIGNIFICANT RAINFALL OVER A SHORT PERIOD OF TIME WILL
BE POSSIBLE EARLY THIS WEEK...POTENTIALLY RESULTING IN FLASH
FLOODING OF BOTH URBAN AREAS AND SMALL RIVERS...CREEKS AND
STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

NHZ011-012-015-020915-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
509 AM EDT MON JUL 1 2013

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THOUGH THURSDAY...A BROAD AREA OF RAIN WITH EMBEDDED HEAVY RAIN
SHOWERS AND THUNDERSTORMS WILL IMPACT THIS AREA. SIGNIFICANT
RAINFALL AMOUNTS OVER A SHORT PERIOD OF TIME WILL BE POSSIBLE...
POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING OF BOTH URBAN
AREAS AND SMALL RIVERS...CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-020915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
509 AM EDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

DENSE FOG WILL BE POSSIBLE ALONG THE SOUTH COAST RESULTING IN
VISIBILITIES DOWN TO A QUARTER MILE OR LESS AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DENSE FOG WILL BE POSSIBLE ALONG THE SOUTH COAST RESULTING IN
VISIBILITIES DOWN TO A QUARTER MILE OR LESS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ008-020915-
BLOCK ISLAND RI-
509 AM EDT MON JUL 1 2013

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Jul 1, 2:21 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
221 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      WESTFIELD               42.14N  72.76W
07/01/2013                   HAMPDEN            MA   AMATEUR RADIO

            LOCKHOUSE ROAD AND ARCHER STREET UP TO 8 INCHES OF
            STREET FLOODING.

&&

EVT/CDM
Local storm report, Jul 1, 2:22 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
222 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     FLASH FLOOD      AGAWAM                  42.07N  72.62W
07/01/2013                   HAMPDEN            MA   AMATEUR RADIO

            ROUTE 187 AT NORTH WEST ROAD FLOODED AND IMPASSABLE.

&&

EVT/CDM
Local storm report, Jul 1, 2:25 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
225 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     WINDSOR LOCKS           41.93N  72.66W
07/01/2013                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH CENTER STREET AND OLD
            COUNTY ROAD.

&&

EVT/CDM
Local storm report, Jul 1, 2:26 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND DMG     EAST WINDSOR            41.85N  72.60W
07/01/2013                   HARTFORD           CT   AMATEUR RADIO

            TRACTOR TRAILER BLOWN DOWN AT WALMART NEAR I-91 AT EXIT
            45.

&&

EVT/CDM
Local storm report, Jul 1, 2:27 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
227 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     TSTM WND DMG     EAST WINDSOR            41.85N  72.60W
07/01/2013                   HARTFORD           CT   AMATEUR RADIO

            TRACTOR TRAILER BLOWN DOWN AT WALMART NEAR I-91 AT EXIT
            45.

&&

CORRECTED EVENT TIME

EVT/CDM
Local storm report, Jul 1, 2:33 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
233 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND DMG     PALMER                  42.16N  72.32W
07/01/2013                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON PINE STREET.

&&

EVT/CDM

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:01 AM EDTFlash Flood WatchBOXFranklin, Hampden, Hampshire, Middlesex, Worcester64 hr
Jul 1, 4:50 AM EDTRip Current StatementBOXBristol, Dukes15 hr
Jul 1, 12:02 PM EDTFlash Flood WarningBOXFranklin, Hampden, Hampshire, Worcester3 hr
Jul 1, 12:15 PM EDTSpecial Weather StatementBOXHampden60 min
Jul 1, 12:49 PM EDTSpecial Weather StatementBOXWorcester41 min
Jul 1, 1:32 PM EDTFlash Flood WarningBOXMiddlesex, Worcester4 hr
Jul 1, 1:59 PM EDTSevere Thunderstorm WarningBOXHampden46 min
Jul 1, 2:23 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Worcester3 hr
Jul 1, 2:25 PM EDTTornado WarningBOXEssex, Middlesex, Worcester50 min
Jul 1, 2:46 PM EDTFlash Flood WarningBOXMiddlesex, Worcester3 hr
Jul 1, 2:56 PM EDTTornado WarningBOXEssex49 min
Jul 1, 3:17 PM EDTSpecial Marine WarningBOX43 min
Jul 1, 3:27 PM EDTFlash Flood WarningBOXEssex2 hr
Jul 1, 3:35 PM EDTTornado WarningBOXEssex, Middlesex40 min
Jul 1, 3:57 PM EDTTornado WarningBOXEssex, Middlesex, Suffolk33 min
Jul 1, 4:00 PM EDTSpecial Marine WarningBOX60 min
Jul 1, 4:03 PM EDTSmall Craft Advisory for Hazardous SeasBOX48 hr
Jul 1, 4:59 PM EDTSpecial Marine WarningBOX61 min
Jul 1, 5:22 PM EDTAreal Flood AdvisoryBOXEssex113 min

Nearby

Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.